Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 5, 2022, 5:57 PM CDT for Butler County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2022, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 5, 2022, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.50 in
- Wind
- 40
County Butler County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
875
WWUS84 KMOB 052257
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
557 PM CDT Sun Jun 5 2022
ALZ054>057-052345-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
557 PM CDT Sun Jun 5 2022
...Strong thunderstorms will impact portions of northwestern Butler,
northeastern Monroe, southeastern Wilcox and north central Conecuh
Counties through 645 PM CDT...
At 556 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms scattered along a line extending from 11 miles
south of Belknap to 7 miles southeast of Pine Apple to 8 miles
northwest of Georgiana. Movement was north at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3196 8686 3196 8676 3166 8668 3164 8712
3184 8712 3193 8702 3205 8709 3205 8686
TIME...MOT...LOC 2256Z 180DEG 5KT 3204 8700 3183 8688 3172 8685
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:50 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 5, 3:50 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Mobile AL 350 PM CDT Sun Jun 5 2022 .NEAR TERM UPDATE /Now Through Monday/...The coverage of showers and thunderstorms has been maximized mainly along the I-10 corridor in the western Florida panhandle this afternoon. Coverage has been more isolated farther inland and expect this trend to continue through the afternoon as a weak shortwave traverses the area. Brief heavy rain, gusty winds to 45 mph and small hail will be the primary threats with the storms through this evening. Showers and thunderstorms will end this evening as boundary layer stability increases with the loss of daytime heating. The upper shortwave trough will be exiting to the east by Monday afternoon, so the best deep layer moisture and upper dynamics will be over the eastern portion of our area. Therefore, kept at least slight chance PoPs over these areas during the afternoon to account for the potential of isolated showers and storms during the afternoon. Lows tonight will be in the upper 60s inland to low to mid 70s along the coast. Highs on Monday will again be in the low 90s inland and mid/upper 80s along the coast. /13 && .SHORT TERM /Monday night Through Wednesday night/...A weak upper trough along the East Coast shifts east, with an upper level ridge building east over the Southeast from upper level high pressure building over the Southern Plains. A series of mid level shortwave troughs pass well north of the forecast areas they move into the upper trough along the East Coast, with the building upper ridge shifting the upper trough off the East Coast in the process. A surface ridge of high pressure stretching west over the northern Gulf coast shifts south, becoming less well organized as a weak surface cold front moves south over the Southeast in response to the passing upper energy. With the weak nature of the front due to the progressive nature of the passing upper energy, guidance is advertising the surface front moving to the northern half of the Southeast by Thursday morning. A moist airmass over the Southeast dries out a bit, but generally remains above normal for the period(1.5-1.7" as compared to 1.35-1.5" being climatological normal). Rain chances are expected to be minimal Tuesday, with a <15% chance of convection expected Tuesday. Wednesday will see a bit better chance, mainly north of Highway 84 as the weak front moves south across the Southeast. With the increasing upper subsidence as the upper ridge builds east over the Southeast, temperatures rise to above seasonal norms for the period, with upper 80s to low 90s expected Tuesday for high temperatures, around 90 to mid 90s for Wednesday. Low temperatures in the upper 60s to mid 70s are expected Monday night through Wednesday nights. Daytime heat indices are expected to rise to around 100F each day. Looking at the possibility of severe weather, daytime MLCapes are expected to rise into the 2000-3000J/kg range Tuesday and Wednesday across the forecast area. Winds shear remain minimal for organized storms (Bulk Shear < 20kts). DCapes rises to around 1000J/kg each day. Pulse strong to marginally severe storms are expected each day, where any storms do form. With surface flow over the Gulf being onshore, but light, incoming swell on area beaches will be weak. Combined with a decreasing tidal range, a Low to at times Moderate Rip Current Risk is expected into mid week. /16 && .EXTENDED TERM /Thursday Through Sunday/...The continued movement of shortwave energy into the upper trough off the East Coast deepens the upper trough, along with shifting the trough west to over the eastern Conus. This will allow more shortwave energy to move over the Southeast along with weakening the effects of the upper ridge. Temperatures drop to around seasonal levels by Sunday in response. Weakening upper subsidence will allow remain chances to rise to a bit above seasonal norms, with a slight chance of convection expected Friday and a chance for the weekend. /16 && .MARINE...No impacts expected other than locally higher winds and seas possible near thunderstorms. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 91 71 91 71 92 73 94 / 10 20 10 10 0 10 10 30 Pensacola 73 86 73 88 74 91 74 93 / 10 20 10 10 0 10 10 20 Destin 73 84 74 87 75 90 77 90 / 20 20 10 10 0 10 0 20 Evergreen 67 91 69 91 70 94 71 94 / 20 20 10 10 0 10 10 30 Waynesboro 67 92 70 92 70 95 70 96 / 10 20 10 10 0 10 10 30 Camden 67 92 69 92 70 94 72 95 / 10 20 10 10 0 20 10 30 Crestview 67 89 69 93 68 95 71 95 / 20 30 10 10 0 10 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 5, 4:04 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Sun Jun 5 2022
ALZ057-058-052145-
Butler AL-Crenshaw AL-
404 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of east central Butler
and northern Crenshaw Counties through 445 PM CDT...
At 403 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles east of Greenville. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3186 8618 3183 8618 3181 8620 3179 8620
3179 8618 3163 8656 3185 8657 3197 8631
3197 8630 3196 8619 3193 8618 3189 8617
TIME...MOT...LOC 2103Z 003DEG 3KT 3178 8648
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, Jun 5, 4:33 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Sun Jun 5 2022
FLZ201-203-052215-
Escambia Inland FL-Santa Rosa Inland FL-
433 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of northwestern Santa
Rosa and northwestern Escambia Counties through 515 PM CDT...
At 433 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles south of Bratt, or 12 miles south of
Atmore, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Century, Flomaton and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3078 8754 3085 8763 3085 8762 3086 8763
3091 8761 3100 8733 3100 8719 3074 8714
3074 8753
TIME...MOT...LOC 2133Z 260DEG 14KT 3084 8748
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, Jun 5, 4:44 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
444 PM CDT Sun Jun 5 2022
ALZ057-052230-
Butler AL-
444 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of central Butler
County through 530 PM CDT...
At 443 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Greenville. This storm was
nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3176 8645 3171 8645 3164 8676 3180 8687
3191 8645 3176 8644
TIME...MOT...LOC 2143Z 234DEG 2KT 3175 8671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, Jun 5, 5:12 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
512 PM CDT Sun Jun 5 2022
ALZ054-055-057-052300-
Wilcox AL-Monroe AL-Butler AL-
512 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of northwestern Butler,
northeastern Monroe and southeastern Wilcox Counties through 600 PM
CDT...
At 512 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Greenville, moving northwest at
10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3178 8664 3166 8691 3175 8691 3172 8700
3183 8712 3196 8681 3196 8674
TIME...MOT...LOC 2212Z 134DEG 7KT 3179 8677
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CGALSpecial weather statement, Jun 5, 5:31 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
531 PM CDT Sun Jun 5 2022
ALZ264-FLZ201-052315-
Baldwin Central AL-Escambia Inland FL-
531 PM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of east central Baldwin
and west central Escambia Counties through 615 PM CDT...
At 531 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles west of Molino, or 15 miles northwest of
Gonzalez, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Baldwin and west central Escambia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8763 3079 8759 3079 8756 3080 8756
3067 8737 3057 8735 3056 8738 3053 8743
TIME...MOT...LOC 2231Z 340DEG 7KT 3074 8749
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jun 5, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 PM CDT Sun Jun 5 2022
ALZ054>057-052345-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
557 PM CDT Sun Jun 5 2022
...Strong thunderstorms will impact portions of northwestern Butler,
northeastern Monroe, southeastern Wilcox and north central Conecuh
Counties through 645 PM CDT...
At 556 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms scattered along a line extending from 11 miles
south of Belknap to 7 miles southeast of Pine Apple to 8 miles
northwest of Georgiana. Movement was north at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3196 8686 3196 8676 3166 8668 3164 8712
3184 8712 3193 8702 3205 8709 3205 8686
TIME...MOT...LOC 2256Z 180DEG 5KT 3204 8700 3183 8688 3172 8685
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:59 PM CDT | Special Weather Statement | MOB | Covington | 46 min |
| Jun 5, 3:00 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Jun 5, 3:42 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Jun 5, 4:04 PM CDT | Special Weather Statement | MOB | Crenshaw | 41 min |
| Jun 5, 4:33 PM CDT | Special Weather Statement | MOB | Escambia | 42 min |
| Jun 5, 4:44 PM CDT | Special Weather Statement | MOB | Butler | 46 min |
| Jun 5, 5:12 PM CDT | Special Weather Statement | MOB | Butler | 48 min |
| Jun 5, 5:22 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Monroe | 38 min |
| Jun 5, 5:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Jun 5, 6:41 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 49 min |
| Jun 5, 6:44 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Jun 5, 12:51 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 39 min |
| Jun 5, 1:32 PM CDT | Special Weather Statement | MOB | Okaloosa | 43 min |
| Jun 5, 1:45 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Jun 5, 5:06 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 39 min |
| Jun 5, 5:31 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 5, 6:29 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.